Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society since 1950, Proceedings of the American Mathematical Society is devoted to shorter research articles in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Exit probability levels of diffusion processes
HTML articles powered by AMS MathViewer

by Doncho S. Donchev PDF
Proc. Amer. Math. Soc. 145 (2017), 2241-2253 Request permission


We are interested in the probability that a diffusion process exits a domain between two curved boundaries through the upper one. In case of given boundaries that problem has closed solutions only in some special cases. We study a modification of the problem in which not only the exit probabilities but also the boundaries are unknown. Introducing the notion of exit probability levels, we show that this new problem can be reduced to a single non-linear second order PDE. In case of some important diffusion processes we find large families of solutions to this equation.
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 60J60
  • Retrieve articles in all journals with MSC (2010): 60J60
Additional Information
  • Doncho S. Donchev
  • Affiliation: Faculty of Mathematics and Informatics, St. Kliment Ohridski University of Sofia, 5, James Bourchier Str., 1164 Sofia, Bulgaria
  • MR Author ID: 360190
  • Email:
  • Received by editor(s): July 10, 2014
  • Received by editor(s) in revised form: July 6, 2016, and July 15, 2016
  • Published electronically: January 27, 2017
  • Communicated by: Mourad Ismail
  • © Copyright 2017 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 145 (2017), 2241-2253
  • MSC (2010): Primary 60J60
  • DOI:
  • MathSciNet review: 3611334